Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 12, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 22, 2009, 3:50 PM CDT for 8 counties in Texas. It took effect at Mar 23, 2009, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 3:50 PM CDT (20:50 UTC)
- In effect from
- Mar 23, 2009, 10:00 AM CDT
- Expired
- Mar 23, 2009, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 222050 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 350 PM CDT SUN MAR 22 2009 ...STRONG SOUTHERLY WINDS EXPECTED MONDAY... .DEEP SURFACE LOW PRESSURE WILL EXTEND FROM KANSAS...SOUTH INTO THE TEXAS BIG BEND MONDAY. A STRONG SURFACE RIDGE OF HIGH PRESSURE REMAINS OVER THE NORTHERN GULF OF MEXICO AND THE EASTERN PORTION OF TEXAS. THESE TWO EXTREMES WILL GENERATE STRONG SOUTHERLY FLOW OF 30 MPH OF SUSTAINED WINDS WITH GUSTS OVER 40 MPH AT TIMES OVER ALL OF THE RIO GRANDE VALLEY FROM 10 AM UNTIL 7 PM CDT MONDAY. TXZ248>257-230500- /O.NEW.KBRO.WI.Y.0012.090323T1500Z-090324T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 350 PM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. DEEP SURFACE LOW PRESSURE EXTENDS FROM KANSAS SOUTH INTO THE TEXAS BIG BEND MONDAY. A STRONG SURFACE RIDGE OF HIGH PRESSURE REMAINS OVER THE NORTHERN GULF OF MEXICO AND THE EASTERN PORTION OF TEXAS. THESE TWO EXTREMES WILL GENERATE STRONG SOUTHERLY FLOW OF 30 MPH SUSTAINED WINDS WITH GUSTS OVER 40 MPH OVER ALL OF THE RIO GRANDE VALLEY FROM 10 AM UNTIL 7 PM CDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. REMEMBER TO SECURE ALL LIGHT OUTDOOR OBJECTS NEAR YOUR HOME AND DRIVE WITH CAUTION DURING BUFFETING HIGH WINDS IN THE AFTERNOON. GARBAGE CONTAINERS ARE ESPECIALLY LIKELY TO BE BLOWN INTO AREA ROADWAYS. && $$ PHILO
2 follow-up statements
000 WWUS74 KBRO 230851 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 351 AM CDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT FOR MOST OF DEEP SOUTH TEXAS... .STRONG SOUTHEAST WINDS WILL AFFECT THE EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS TODAY. TXZ248-249-252-231000- /O.CAN.KBRO.WI.Y.0012.090323T1500Z-090324T0000Z/ ZAPATA-JIM HOGG-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA 351 AM CDT MON MAR 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY...PREVIOUSLY SCHEDULED TO BE IN EFFECT TODAY FOR ZAPATA...JIM HOGG...AND STARR COUNTY. HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH LOW PRESSURE OVER NORTH TEXAS TO PRODUCE SOUTHEAST WINDS AROUND 25 MPH OVER ZAPATA...JIM HOGG...AND STARR COUNTY TODAY. HOWEVER... THESE WINDS WILL BE SLIGHTLY BELOW WIND ADVISORY CRITERIA. THUS ...THE WIND ADVISORY IS CANCELLED FOR THOSE COUNTIES AT THIS TIME. $$ TXZ250-251-253>257-231700- /O.CON.KBRO.WI.Y.0012.090323T1500Z-090324T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 351 AM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR CAMERON...WILLACY...KENEDY...BROOKS... AND HIDALGO COUNTY. HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH LOW PRESSURE OVER NORTH TEXAS TO PRODUCE SOUTHEAST WINDS BETWEEN 25 AND 35 MPH OVER CAMERON...WILLACY...KENEDY...BROOKS...AND HIDALGO COUNTY TODAY. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET THIS EVENING. RESIDENTS ARE ADVISED TO SECURE ALL LOOSE OUTDOOR OBJECTS... LIKE TRASH CANS...IN ANTICIPATION OF THE STRONG WINDS TODAY. MOTORISTS OPERATING RECREATIONAL VEHICLES...TRACTOR TRAILERS... AND OTHER HIGH PROFILE VEHICLES...SHOULD DRIVE WITH EXTRA CAUTION...ESPECIALLY ALONG EXPRESSWAY 83. ROOFERS AND ANYONE ELSE WORKING ABOVE GROUND LEVEL SHOULD ALSO PREPARE FOR THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. REMEMBER TO SECURE ALL LIGHT OUTDOOR OBJECTS NEAR YOUR HOME AND DRIVE WITH CAUTION DURING BUFFETING HIGH WINDS IN THE AFTERNOON. GARBAGE CONTAINERS ARE ESPECIALLY LIKELY TO BE BLOWN INTO AREA ROADWAYS. $$ TOMASELLI
000 WWUS74 KBRO 240005 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 705 PM CDT MON MAR 23 2009 TXZ250-251-253>257-240115- /O.EXP.KBRO.WI.Y.0009.000000T0000Z-090324T0000Z/ /O.EXP.KBRO.WI.Y.0012.000000T0000Z-090324T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 705 PM CDT MON MAR 23 2009 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE EXPECTED TO REMAIN ELEVATED ABOVE 20 MPH THROUGH MID EVENING...THEN DECREASE TO AROUND 15 MPH THROUGH THE NIGHT. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WINDS ARE EXPECTED TO AGAIN INCREASE TO 25 TO 30 MPH DURING THE DAY TUESDAY. $$ 64
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 1:46 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 22, 1:46 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
146 PM CDT SUN MAR 22 2009
.DISCUSSION...MAIN CONCERN IN THE FIRST FEW DAYS OF THE FORECAST
PACKAGE WILL BE THE WIND AND FIRE DANGER IT WILL BRING WITH IT.
THE SECOND HALF CONCERNS WILL BE THE TIMING AND STRENGTH OF A COLD
FRONT WHICH COULD ARRIVE AS EARLY AS FRIDAY AFTERNOON OR AS LATE
AS SATURDAY.
UPPER AIR PATTERN BECOMING PROGRESSIVE WITH A SERIES OF SHORT WAVE
TROUGHS TO TRAVERSE THE U.S. OVER THE NEXT WEEK OR SO...TYPICAL
FOR AN ACTIVE SPRING PATTERN. THIS WILL USHER IN PERIODIC STRONG
WINDS ACROSS THE CWA WITH WARM TO HOT TEMPERATURES IN ADVANCE OF
ANY COLD FRONTS OR DRY LINES THAT TRY TO MAKE INTO THE VALLEY. THE
FIRST OF THE SHORTWAVES IS CURRENTLY OVER THE GREAT BASIN AND WILL
PROGRESS INTO THE ROCKIES ON MONDAY MOVING THROUGH THE PLAINS ON
TUESDAY. PRESSURE GRADIENT TIGHTENS AND LOW LEVEL JET STRENGTHENS
OVER THE NEXT 48 HOURS. A FIRE WEATHER WATCH WILL BE ISSUED FOR
MONDAY MORNING AND AFTERNOON WITH CONFIDENCE IN A WIND ADVISORY
INCREASING. WILL LEAVE NPW ISSUANCE FOR THE MIDNIGHT SO THAT THEY
FINE TUNE THE MAIN AREAS OF CONCERN. WINDS TO REMAIN HEALTHY
MONDAY NIGHT INTO TUESDAY AS THE LOW LEVEL JET REACHES IT MAX
STRENGTHEN DURING THIS PERIOD. WINDS MAY LAY DOWN LATER TUESDAY
AFTERNOON DEPENDING HOW FAR EAST A FRONTAL TROUGH OR DRY LINE
ADVANCES EAST. DRIER AIR BEHIND THIS DRY LINE SHOULD INCREASE THE
FIRE DANGER ON TUESDAY ESPECIALLY OUT WEST AND MAY POSE A GREATER
THREAT FARTHER EAST DEPENDING HOW FAR EAST THE DRY AIR PUSHES.
TEMPERATURES TO INCH UPWARD THE NEXT FEW DAYS AS THE STRONG
SOUTHEAST WINDS VEER SOUTH THE FARTHER WEST YOU GO. HIGH TEMPS TO
BREAK 90 CENTRAL AND WESTERN AREA WITH OVERNIGHT LOWS TO ONLY LOW
INTO THE MID 60S TO NEAR 70 DEGREES. THIS NUMBERS ARE BLEND OF THE
NAM AND GFS MOS GUIDANCE.
AS THE FIRST SHORT WAVE PASSES EAST TUESDAY NIGHT A TRAILING COLD
FRONT LAGS ACROSS THE NORTHERN TIER COUNTIES ON WEDNESDAY. LOW
RAIN CHANCES WERE MAINTAINED ACROSS THE NORTH BUT WERE REDUCED IN
THE SOUTH. NO SIGNIFICANT TEMPERATURES CHANGES ARE ANTICIPATED THE
FRONT LOSES ITS IDENTITY. HOWEVER TEMPERATURES ACROSS THE SOUTHWEST
COULD BECOME VERY WARM WITH 90 DEGREES TO BE BROKEN IN A FEW
LOCATIONS. THURSDAY IS A TRANSITION DAY AS THE NEXT SHORTWAVE
BEGINS TO DIG DOWN THE ROCKIES. THE HOTTEST TEMPERATURES OF THE
WEEK AND BREEZY CONDITIONS ARE ANTICIPATED. THE UPPER TROUGH LOOKS
TO BE A QUICK MOVER WITH THE GFS DEPICTING A 150+ UPPER JET
ASSOCIATED WITH THIS SYSTEM AT 06Z/26. THE GFS AND LOW RES ECMWF
SHOW A FASTER MOVEMENT OF THE COLD FRONT WITH TIMING NOW FRIDAY
AFTERNOON. FRONT LOOKS DRY AT THIS TIME AND MAY PACK A MODEST PUNCH
OF STRONG NORTH WINDS AND MUCH LOWER DEW POINTS. THIS WILL RAISE
THE FIRE WEATHER CONCERN ONCE AGAIN FOR FRIDAY AFTERNOON AND MAYBE
LINGERING INTO SATURDAY. TEMPERATURES MAY FALL BELOW NORMAL BUT DO
NOT EXPECT MUCH IN THE WAY OF CLOUDS SO NEAR NORMAL READINGS CAN
BE EXPECTED. THAT IS ENOUGH FOR NOW.
&&
.AVIATION...SCT-BKN CU FIELD AGAIN BLANKETING MOST OF DEEP SOUTH TX
THIS AFTN. A COUPLE OF SPRINKLES CANT BE RULED OUT UNDERNEATH SOME
OF THESE...BUT CHC IS VERY SLIGHT ATTM. THINNING AND CLEARING
ANTICIPATED AROUND SUNSET THIS EVE AS THE MODERATE TO STRONG SE
WINDS BEGIN TO RELAX SOME. MON IS ANTICIPATED TO BE VERY WINDY AS
THE PRESSURE GRADIENT TIGHTENS RESULTING IN SE WINDS IN THE 20-30 KT
RANGE WITH HIGHER GUSTS POSSIBLE. GENERALLY CLEAR SKIES THRU EARLY
MON MRNG WITH SOME CI POSSIBLE BEFORE LLVL CU FIELDS DEVELOP BY
MIDDAY. VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS.
&&
.MARINE...THE 1 PM OBSERVATION FROM BUOY020 INDICATED WINDS WERE
SOUTHEAST AROUND 8 KTS AND SEAS WERE AROUND 5 FT WITH A PERIOD OF 7
SECONDS. MTRPIL REPORTED A SOUTHEAST WIND AROUND 19 KTS GUSTING TO
AROUND 24 KTS. CHANGES CERTAIN TO TAKE PLACE ACROSS THE LOWER TX
COASTAL WATERS DURING THE NEXT 24 TO 48 HRS AS THE LOCAL PRESSURE
GRADIENT TIGHTENS AND ONSHORE FLOW STRENGTHENS. MODERATE TO STRONG
SE WINDS HAVE BEEN REPORTED IN AND AROUND THE LAGUNA SO FAR TDY AND
THE SCA ISSUED EARLIER WILL CONTINUE THRU EARLY THIS EVE. WINDS
SHOULD THEN RELAX AROUND SUNSET ACROSS THE BAY UNDER ADVISORY
CRITERIA. ANTICIPATE SE WINDS TO INCREASE AND SEAS TO BUILD LATE
TNGT ACROSS THE GULF WATERS. WILL GO AHEAD AND ISSUE AN SCA FOR THE
NEAR AND FAR OFFSHORE WATERS BEGINNING AT MIDNIGHT THRU MON EVE AS
ALL INDICATIONS ARE THAT WINDS WILL BE AT OR EXCEEDING CRITERIA AND
SEAS WILL FOLLOW SUIT THEREAFTER. A FAIRLY BREEZY DAY IS EXPECTED
MON WITH INCREASING WINDS ACROSS THE BAY TO INCLUDE THIS ZONE BACK
INTO SCA STATUS AROUND MID MORNING. MDL GUIDANCE WOULD INDICATE
AGITATED MARINE CONDITIONS WILL CONTINUE INTO TUE BEFORE THE
PRESSURE GRADIENT BEGINS TO RELAX BY EARLY WED AS FRONTAL BOUNDARY
STALLS TO THE NORTH. THIS CALMER PERIOD COULD BE BRIEF HOWEVER AS
WINDS AND SEAS COULD ELEVATE AGAIN BY THE END OF THE WORK WEEK IN
RESPONSE TO A COLD FRONTAL PASSAGE ON FRI.
&&
.FIRE WEATHER...FIRE DANGER INCREASES ON MONDAY AS SOUTHEAST WINDS
INCREASE. A FIRE WEATHER WATCH HAS BEEN ISSUED WITH AN UPDATE TO
THE MORNING FWF EXPECTED TO BE ISSUED THIS AFTERNOON. FIRE WEATHER
CONDITIONS BECOME MORE CRITICAL OUT WEST TUESDAY WITH DEW POINTS
FALLING BEHIND A DRY LINE AND WINDS REMAIN STRONG ESPECAILLY EARLY
IN THE DAY. MIN RH LEVELS FALLING WELL BELOW 30 PERCENT WEST OF
HIGHWAY 281. CONFIDENCE IN A RED FLAG WARNING FOR TUESDAY IN
MODERATE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 69 81 69 83 / 0 0 0 10
BROWNSVILLE 66 83 68 85 / 0 0 0 10
HARLINGEN 66 85 68 86 / 0 0 0 10
MCALLEN 68 86 69 88 / 0 0 0 10
RIO GRANDE CITY 67 89 67 90 / 0 0 0 10
SOUTH PADRE ISLAND 69 78 69 80 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR GMZ130-132-
135.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/57Hazardous weather outlook, Mar 22, 4:39 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 439 AM CDT SUN MAR 22 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-230945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 439 AM CDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN POSTED FROM NOON UNTIL 6 PM CDT FOR THE LAGUNAS. THE PRESSURE GRADIENT BETWEEN THE HIGH PRESSURE OVER THE GULF OF MEXICO AND THE LOW PRESSURE EAST OF THE ROCKY MOUNTAINS WILL ALLOW FOR STRONGER WINDS THAN PRIOR DAYS. STRONGER WINDS ARE EXPECTED FOR MONDAY AND TUESDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND ADVISORY CONDITIONS ARE POSSIBLE FOR MONDAY AND TUESDAY. A RED FLAG WARNING MAY BE NEEDED FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:43 AM CDT | Small Craft Advisory | BRO | 8 hr | |
| Mar 22, 1:48 PM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
| Mar 22, 1:56 PM CDT | Small Craft Advisory | BRO | 62 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.